Chemotherapy-induced femoral head avascular necrosis in patient with highly malignant non-Hodgkin’s lymphoma

Research output: Contribution to journalArticlepeer-review

Abstract

Introduction: Femoral head avascular necrosis (FHAN) in late arthritis stage leads to hip arthroplasty. Identification of at-risk patients, especially young haematological patients, and timely involvement of the orthopaedic surgeon are crucial. This is the first time in our clinical practice arthroplasty of both hips was performed on such a young patient with chemotherapy-induced FHAN.
Case Report: A clinical case of a 21-year-old male with bilateral femoral head osteonecrosis is presented, caused by the treatment of highly malignant, stage IIIB T cell non-Hodgkin’s lymphoma. Due to the underlying disease, the patient completed six courses of chemotherapy according to the VACPE and CHOP regimens that resulted in the development of FHAN; arthroplasty of both hips was indicated.
Conclusion: A closer collaboration between the therapists of the Clinic of Chemotherapy and Hematology and orthopedic surgeons should be encouraged to avoid treatment of severe osteonecrosis with arthroplasty in young patients.
Original languageEnglish
Pages (from-to)10-13
JournalJournal Of Orthopaedics And Rehabilatation
Volume5
Issue number1
DOIs
Publication statusPublished - 2020

Keywords

  • Osteonecrosis
  • Hip arthroplasty
  • Non-Hodgkin’s lymphoma

Field of Science

  • 3.2 Clinical medicine

Publication Type

  • 1.4. Reviewed scientific article published in Latvia or abroad in a scientific journal with an editorial board (including university editions)

Fingerprint

Dive into the research topics of 'Chemotherapy-induced femoral head avascular necrosis in patient with highly malignant non-Hodgkin’s lymphoma'. Together they form a unique fingerprint.

Cite this